Allergy to Botox?

I received Botox 3 weeks ago and My Doctor did a touch up after 17 days. I had hives and rashes immediately on areas that she injected Botox for touch up. aI am taking corticosteroids and antihistamines since that day. Do you have any opinion why should this has happened to me? And how could she prevent it/ Is it her fault or so? I am so upset and everyday I blame myself for this. Many Thanks MITA

Doctor Answers (6)

Botox Allergy?

+1

    Whenever there is the development of an allergic response, all items placed in that area must be considered.  Was there numbing cream placed?  Was there makeup?  Was there a cleansing agent or soap?   Definitely no one's fault, yours or hers.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Botox allergy is unlikely

+1

It is unlikely, extremely unlikely that you are allergic to Botox but it can happen. Why would it be the fault of the physician provider if you are allergic to Botox ? It is not the provider and the provider did not do anything to cause you to have an allergy to Botox. It is your body's response to the product. Unless you told the doctor that you are allergic to Botox, there is no fault. Concentrate on the issue at hand and see an allergist as it is not related to this event. It is very unlikely to be related to Botox injection. See the injector and also an allergist.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Botox and allergies

+1

It would be highly unlikely that you are suffering from a Botox allergy - follow up with your provider for a thorough and complete assessment to help determine what may be going on.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

You might also like...

Botox Allergy is Rare

+1
 I am sorry to hear that you have experienced this adverse event.  You are certainly not to blame.   Allergies to botox are exceedingly uncommon.  The safety and effectiveness of botox are the main reasons that this is the number one cosmetic treatment nationally.   While it is possible that you could have had a reaction to some consituent of the botox or the saline solution, a latex allergy is another consideration.  I would recommend that you discuss reporting this incident to the Manufacturer of botox with the lot number.  Your doctor can assist you with this.  The medical department will speak directy with your doctor will be able to get you more information about how often this adverse event has been reported. After that discussion, you should consider allergy testing for latex allergies if latex gloves and syringes were used.  I hope you have a speedy recovery. Best wishes.

Robert F. Centeno, MD, FACS
Fairfax Plastic Surgeon
5.0 out of 5 stars 25 reviews

Reaction to Botox?

+1

Hi Mity.  We have had one patient in our practice that has had the type of reaction you are describing.  Our best guess is that she grew resistant to the drug because she was getting the injections at less then 3 month intervals.  She also gets hives after injection and can no longer use the product.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox allergy

+1

My best assumption - it's not the Botox, or you would have had the hives and rash both times, and it would have been much worse than just the injection points. I bet a topical numbing cream was applied to you before the treatment, and this is actually what you're allergic to. It's very, very, very rare that people are allergic to numbing cream (like less than .5%), but it does occur. It will resolve, but don't use the numbing cream again! Don't blame anyone, it's frankly a fluke, and out of thousands of patients a year, less than 3 of mine are allergic to a numbing cream.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.